# SDR 2003UALA00863

- Difficulty date: November 14, 2003
- Submitted: January 13, 2004
- Operation: Air carrier
- Aircraft: N178UA
- Make and model: Boeing 747422
- Aircraft serial: 24385
- Aircraft time: 57,337 hours, 7,165 cycles
- Engine: Pwa PW4056
- System (JASC): 5330 · Fuselage Main, Plate/Skin
- Part: Skin
- Condition: Damaged
- Location: Empennage
- Part time: 57,335 hours, 7,164 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: J, A

## Discrepancy

TAIL STRIKE ON TAKEOFF.    AT BEGINNING OF FLIGHT, AT LIFTOFF, EMPENNAGE WAS SCRAPPED ON RUNWAY BETWEEN STATIONS 2635-2734.  APU BATT ACCESS DOOR AND APU CLAMSHELL DOORS WERE REPLACED.   ALL OTHER FRAME/SKIN DAMAGE BETWEEN NOTED STATIONS REPAIRED.  AREA STRUCTURAL INSPECTIONS ACCOMPLISHED WITH NO FURTHER FINDINGS.
